Alert archive / Oklahoma / Special Weather Statements in 2007
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jun 27, 2007, 3:00 PM CDT for Adair County, Oklahoma; Crawford County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2007, 3:00 PM CDT (20:00 UTC)
- Expired
- Jun 27, 2007, 3:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
Counties Crawford County, AR, Adair County, OK
The radar
The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 272000
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT WED JUN 27 2007
ARZ001-010-019-020-029-OKZ068-069-272030-
ADAIR OK-BENTON AR-CHEROKEE OK-CRAWFORD AR-FRANKLIN AR-SEBASTIAN
AR-WASHINGTON AR-
300 PM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
SOUTHWESTERN WASHINGTON...CRAWFORD AND SOUTHWESTERN BENTON
IN WEST CENTRAL ARKANSAS
NORTHEASTERN SEBASTIAN AND WESTERN FRANKLIN
IN NORTHEAST OKLAHOMA
NORTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE
AT 300 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHWEST OF CHRISTIE TO 4 MILES
SOUTHWEST OF MOUNTAINBURG TO 2 MILES NORTHEAST OF CENTRAL
CITY...MOVING NORTHEAST AT 20 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3596 9489 3557 9433 3521 9431 3537 9389
3572 9390 3617 9456 3617 9476
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 27, 10:44 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 27, 10:44 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1044 AM CDT WED JUN 27 2007
.DISCUSSION...
HEAVY RAIN AND FLASH FLOOD THREAT CONTINUES TO BE THE MAIN
CONCERN THIS MORNING IN THE WAKE OF HEAVY RAINS OVERNIGHT
ACROSS PORTIONS OF EASTERN OKLAHOMA. SCATTERED SHOWERS CONTINUE
OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS A SURFACE LOW
SPINS OVER SOUTHWEST OKLAHOMA WITH AN ATTENDANT SURFACE TROF EXTENDING ACROSS
NORTHERN OKLAHOMA. WOULD EXPECT THE SHOWER AND THUNDERSTORM
ACTIVITY TO CONCENTRATE NEAR THE SURFACE TROF ACROSS
NORTHEAST OKLAHOMA AND ALSO IN ASSOCIATION WITH THE 30 KNOT
LOW LEVEL JET ACROSS SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
HAVE DECREASED QPF AMOUNTS SLIGHTLY FOR THIS AFTERNOON...MORE IN LINE
WITH HPC. HOWEVER...WITH THE PRECIPITABLE WATER AROUND 2 INCHES...
THE SHOWERS AND THUNDERSTORMS WILL BE EFFICIENT RAIN PRODUCERS AND ANY
LOCATION ACROSS THE REGION COULD SEE 1 TO 3 INCHES OF RAIN IN A SHORT
PERIOD OF TIME.
OTHERWISE...HAVE ONLY MADE MINOR CHANGES TO THE FORECAST.
&&
.PREV DISCUSSION... /ISSUED 335 AM CDT WED JUN 27 2007/
DISCUSSION...
PROLONGED HEAVY RAIN EVENT IS UNDERWAY AND LATEST DATA CONTINUE TO
SUPPORT THE POTENTIAL FOR EXCESSIVE AMOUNTS THROUGH THURSDAY.
SYNOPTIC PATTERN REMAINS CONSISTENT WITH LATEST MODEL
FORECASTS...WITH MID LEVEL ELONGATED CIRCULATION STRETCHING
ACROSS THE SOUTHERN PLAINS WITH OUR FORECAST AREA REMAINING ON THE
EAST SIDE OF THE CIRCULATION. FRONTAL BOUNDARY HAS LOST SOME
DEFINITION HOWEVER BROAD CONVERGENCE ZONE HAS PUSHED THROUGH
NORTHWEST OKLAHOMA...AND WILL EDGE FURTHER EASTWARD INTO EASTERN
OKLAHOMA BY TONIGHT. THE LARGER UNCERTAINTY RESIDES WITH MESOSCALE
FEATURES PARTICULARLY THE EXTENSIVE CONVECTION OVER WESTERN AND
CENTRAL TEXAS WHICH 00Z MODELS HANDLED POORLY. EXPECT NUMEROUS MCV
FEATURES TO RESULT FROM THIS ACTIVITY...AND SHOULD THESE FEATURES
BECOME MORE STEERED BY THE MID LEVEL FLOW...THEN THEIR TRACK WILL
IMPACT OUR FORECAST AREA. THIS ADDED FORCING ALONG WITH
AFOREMENTIONED SURFACE CONVERGENCE ZONE...AND INFLUENCE FROM ENTRANCE
REGION OF NORTHERN PLAINS UPPER JET...WILL YIELD HIGH POTENTIAL
FOR AN AXIS OF VERY HEAVY RAINFALL LATER TODAY INTO THURSDAY.
MOISTURE DEPTH WILL SUPPORT EFFICIENT RAINFALL PRODUCTION AS SEEN
WITH CURRENT OVERNIGHT SHOWER ACTIVITY.
CURRENTLY FAVORED LOCATION FOR HIGHEST TOTALS THROUGH THURSDAY
INCLUDE NORTHEAST OKLAHOMA AND EXPAND INTO FAR NORTHWEST
ARKANSAS. THUS WILL EXPAND FLASH FLOOD WATCH INTO THESE COUNTIES
AND CONTINUE THROUGH THURSDAY NIGHT. NOTEWORTHY IS THAT QPF
REFLECTS UNCERTAINTY IN WHERE THE HEAVIEST BANDS OF PRECIP WILL
ALIGN...WITH ISOLATED LOCATIONS POSSIBLY RECEIVING TOTALS OF 6 TO
10 INCHES THROUGH THURSDAY NIGHT.
GUIDANCE DIVERGES WITH RESPECT TO SURFACE BOUNDARY POSITION BY
FRIDAY...AND WHILE UPPER FORCING MAY DIMINISH...EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS TO CONTINUE INTO SATURDAY ESPECIALLY
WITHIN VICINITY OF THE BOUNDARY. THIS LED TO POPS AT OR ABOVE
GUIDANCE BY FRIDAY INTO SATURDAY.
EXTENDED FORECAST WILL KEEP DAILY PRECIP CHANCES FOR MOST
LOCATIONS AS UPPER RIDGING BUILDS OVER THE WESTERN U.S. AND SOME
TYPE OF WEAKNESS WITHIN THE RIDGING PATTERN REMAINS IN THE
VICINITY. WILL TREND TOWARD WARMER HIGH TEMPS BY STAY A BIT BELOW
GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 69 80 67 / 100 80 70 50
FSM 82 70 84 69 / 100 70 60 40
MLC 79 70 82 68 / 100 80 50 40
BVO 79 67 81 66 / 100 80 60 50
FYV 78 69 79 66 / 100 80 70 40
BYV 78 68 80 65 / 90 70 70 50
MKO 79 68 79 68 / 100 80 70 50
MIO 80 68 80 65 / 100 80 70 50
F10 79 68 79 67 / 100 80 60 50
HHW 82 70 84 69 / 100 70 50 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
&&
SHORT TERM...10
LONG TERM....05Hazardous weather outlook, Jun 27, 12:50 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1250 PM CDT WED JUN 27 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CDT WED JUN 27 2007 ...FLASH FLOODING POSSIBLE THROUGH FRIDAY MORNING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND EXTREME NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A STUBBORN UPPER LEVEL LOW OVER SOUTHWESTERN OKLAHOMA WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT. THE SHOWERS AND THUNDERSTORMS WILL BE EFFICIENT RAIN MAKERS AS A TROPICAL AIRMASS REMAINS ENTRENCHED ACROSS THE REGION. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE THROUGH TONIGHT. WITH THE GROUND SATURATED FROM PREVIOUS RAINS...THESE RAIN AMOUNTS WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS. THEREFORE...A FLASH FLOOD WATCH HAS BEEN POSTED UNTIL FRIDAY MORNING FOR EASTERN OKLAHOMA AND EXTREME NORTHWEST ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE UPPER LOW WILL MOVE LITTLE DURING THE NEXT SEVERAL DAYS AND A COLD FRONT WILL SLOWLY MOVE INTO PARTS OF EASTERN OKLAHOMA AND THE NORTHWEST ARKANSAS THURSDAY AND THURSDAY NIGHT. CONDITIONS WILL REMAIN FAVORABLE FOR SHOWERS AND THUNDERSTORM WITH HEAVY RAINFALL AT LEAST THROUGH THURSDAY NIGHT. AS THE WEEKEND APPROACHES THE UPPER LEVEL FEATURE WILL BECOME WEAKER AND EVENTUALLY BECOME NON-EXISTENT. THE FRONT WILL ALSO WASH AWAY. DUE TO AMPLE MOISTURE...SHOWER AND THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST INTO NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECASTS FOR THE POTENTIAL OF FLASH FLOODING IN THEIR COUNTIES AND CITIES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 27, 3:00 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT WED JUN 27 2007
ARZ001-010-019-020-029-OKZ068-069-272030-
ADAIR OK-BENTON AR-CHEROKEE OK-CRAWFORD AR-FRANKLIN AR-SEBASTIAN
AR-WASHINGTON AR-
300 PM CDT WED JUN 27 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
SOUTHWESTERN WASHINGTON...CRAWFORD AND SOUTHWESTERN BENTON
IN WEST CENTRAL ARKANSAS
NORTHEASTERN SEBASTIAN AND WESTERN FRANKLIN
IN NORTHEAST OKLAHOMA
NORTHERN ADAIR
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE
AT 300 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHWEST OF CHRISTIE TO 4 MILES
SOUTHWEST OF MOUNTAINBURG TO 2 MILES NORTHEAST OF CENTRAL
CITY...MOVING NORTHEAST AT 20 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3596 9489 3557 9433 3521 9431 3537 9389
3572 9390 3617 9456 3617 9476The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:42 AM CDT | Flash Flood Warning | TSA | Okmulgee | 3 hr |
| Jun 27, 4:15 PM CDT | Special Weather Statement | TSA | Benton, Carroll | 45 min |
Nearby
Special Weather Statements in Oklahoma, 2007Special Weather Statements in Arkansas, 2007Every special weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.